Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Had 3 nosebleeds with clots in 24 hrs. Could this be related to Diabetic medicines?

Ok, so in the last 24 hours, I have had 3 nosebleeds........they are different from normal nose bleeds for me. They are large clots...........I can actually pull the clot out of my nose with a tissue and then it bleeds, or another clot come out. After the clots, my nose bleeds for about 20 seconds slowly and it is over.........never had clots before............. I am 42 and a diabetic.........could it be med related?
Asked On : Tue, 26 Mar 2013
Answers:  4 Views:  91
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Are you having Nasal bleeds often? if this is yes then u need to consult an ENT specialist to get a proper nasal examination to rule out any polyps. polys are due to inflammatory reactions such a allergic rhinitis etc.. And as of such no diabetic drug causes bleeding. If you are on Aspirin or related drugs, then those drugs might be the cause of nasal bleed. Better consult your Physician who will access you with some lab investigations and an ENT specialist who will do a nasal examination. if you are picking you nose pls dont do it.
Answered: Tue, 26 Mar 2013
I find this answer helpful
General & Family Physician Dr. Sunil 's  Response
Thanks for your query.
Nose bleeding is related to Diabetes due to atherosclerosis and hypertension. Other causes may include infection, trauma,abnormal nasal bone, foreign body,blood/vessel abnormality and malignancy. Some drugs like Warfarin and Asprin can predispose to nasal bleeding.
Immediate treatment of nose bleeding includes pinching the nose,direct pressure, Ice pack or nasal packing and cautery using topical medications may also be needed.
I would advise to take proper diet with vitamin C supplement, as its deficiency may cause nose bleeding.
Visit your doctor to rule out any infection or blood disorder.
Hope it helps.
Take Care!
Answered: Tue, 26 Mar 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Pulmonologist Dr. Jabeed P's  Response
Hello Kristin ,
Clotting is your body's way of preventing further blood loss.
The clot blocks oozing of further blood.
So dont keep on removing clots.
You need to attend emergency department / ENT surgeon.
Are you taking aspirin or clopidogrel tablets ? They can aggravate bleeding .
If your diabetes is uncontrolled sinus infection with bacteria or fungus can cause bleeding.
Do get your blood checked for platelet counts as any drug may cause an unexpected drop in platelets.

I repeat , You need to attend emergency department / ENT surgeon.
Answered: Tue, 26 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

  User's Response

see your local doctor immediately. it is seen as emergency.
Answered: Tue, 26 Mar 2013
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor